Mesalamine long term effects

Common Questions and Answers about Mesalamine long term effects

asacol

2007 until June of 2007 during which time I was taking a decreasing dose of prednisone starting at 1mg/kg bid which I finished with around June 14. I was also taking mesalamine 1.2g tid. I had typical side <span style = 'background-color: #dae8f4'>effects</span> from prednisone and have been loosing my hair probably due to the mesalamine. My GP recently ran a panel and discovered me to be pre-diabetic [fasting BG of 103].
Whether given by mouth or rectally, these drugs are at best moderately effective for treating mild or moderately active disease, but they are more effective for maintaining remission and possibly even reducing the long-term risk of colorectal cancer. ( Trudie - these are the drugs given to help prevent flares - you need to be on these). People with moderately severe disease who are not confined to bed usually take oral corticosteroids such as prednisone.
Patients who do not benefit from it or who cannot tolerate it may be put on other mesalamine-containing drugs, generally known as 5-ASA agents, such as Asacol, Dipentum, or pentasa. Possible side <span style = 'background-color: #dae8f4'>effects</span> of mesalamine preparations include nausea, vomiting, heartburn, diarrhea, and headache. Some patients take corticosteroids to control inflammation.
Other 5-ASA agents, such as olsalazine, mesalamine, and balsalazide, have a different carrier, fewer side <span style = 'background-color: #dae8f4'>effects</span>, and may be used by people who cannot take sulfasalazine. 5-ASAs are given orally, through an enema, or in a suppository, depending on the location of the inflammation in the colon. Most people with mild or moderate ulcerative colitis are treated with this group of drugs first. This class of drugs is also used in cases of relapse.
Do u know the SX? or effects long term??
Doctor has never spoken about tightening, or as some have posted, being a long term thing. He mentioned that after eight weeks it would be removed in surgery. I feel, like most everyone else here like I am completely lost and that this is never going to get better. Anybody with any insight? Hope all are well as I know many are worse off than me.
MedHelp Health Answers